WEIGHT LOSS WITH STEROIDS!!

I lost over a stone for the wedding which is in september and i have been unwell and put on steroids. Every single bit of weight has went back on plus excess bloating and im now heavier that when i started. I feel so miserable, But i am hoping that some of u lovely ladies in a few weeks will help me once i come off steroids and help me with my weight loss. I def dont want to walk down the aisle 15 st 5lbs.



Any words of wisdom??



xxx

Posts

  • I can sympathise SO MUCH! I was a size 10 and when I was 14yrs they put me on steroids for my severe allergies and I am now a 14/16, 6 yrs on! Well, I know I was 14 and had more growing to do but it's heart breaking.



    From what I know having been on steroids for years, they stay in your system for 4 months and keep hold of any fat that you eat.



    Last year I got extremely upset with the whole situation (I'm 5'2" and had gotten to nearly 13 stone). I did the crunchy nut cornflakes/special k diet and lost 10lbs in 2 weeks (even though I'd had a takeaway at the weekend!!) which I was amazed at, even my gp was shocked. Then going to a wedding I wanted to lose some more weight so started slim fast. But when my hair started to fall out I decided MAYBE NOT! But after reading slim fast, I realised I'd been doing it all wrong!



    I am doing slim fast again now and I don't own any scales but I think it's working!



    If I ate a "normal" diet (2000 cals per day) I would put on extreme weight. I have had to learn to be really strict with myself which is mind numbing when I don't lose any weight, it's just to stay the same weight!!!! But it does help me being vegetarian!



    So although I know some people don't agree with slim fast, and my doctor has even told me not to do it cause she thinks I'm a lovely size (but without being nasty, my gp is a lovely large lady and even said she was in no position to advise with my weight!), there's nothing else I can do and I can only see this way of weight loss (along with exercise) to work for me with my goddamn steroids!!!!!



    Also been working out on my dance mat for the playstation! It's ace and so much fun!!!! image



    Good luck anyways hun, I know how you feel. At least you'll be off them soon! I won't! lol x
  • i cant believe you are still on steroids. I was on them for three years before i got my op which was supposed to mean no more steroids but things happen i guess.



    I lost my stone with the cereal diet and doing davina and ministry of sound work out but well it all went wrong.



    I dont think i could do slimfast as i have only got one intestine and i did that lighter life and that was bad only managed for a week before i got really ill!



    I would love to get down to 13 stone even. But im worried im cutting the dress shopping time really fine as wedding is in 7 months!



    cant wait to get off steroids and thanks for words of wisdom! x
  • Well they're looking at trying to change my tablets as prolonged use of steroids can cause brittle bone disease... great! But the new tablets won't work as well, I'll have to wait up to an hour for them to kick in. Right. So. I'm having a severe allergy.... starting to not be able to breathe... Oh I'll just sit here for another 45mins and wait for the tablets to works... oh or I could take my steroids and stop it NOW! Lol! Oh well I'll have to try! Either that or take some other tablets that will make me put on 2 stone and grow a beard!!!!! Those were the immunologist's exact words! Oh and they turn little boys into little girls, vice versa, so if I were to get pregnant I would be carrying a hermaphrodite child certainly! And they said I'd have to choose which way I want the child to be turned!? Hmm think I'll have a boy.. wtf!? LOL anyways less of me! I'm not silly enough to get pregnant anyways... Think they're using me as a guinea pig! Can't be the only person in the world with allergies!!!



    Let me know how you get on with your weight loss anyways hun image
  • Hey Ladies,



    I'm so glad to have found you both - i'm curerntly taking prednisolone steriod (only 2.5mg daily) and have found that when i was ill (bed bound for 5months) i lost 3 stone taking me down to 8st 1lb (which was my goal to reach for the wedding BONUS!!) but now i'm recovering the weight is creeping on really fast - i'm up to near 9st now and it's so upsetting. I only eat 1,000 cals a day (3 plums for dinner, 1 chicken breast and 1 tin of garden peas for tea with another 3 plums afterwards) and even on that i'm putting on weight. I'm so upset about it all i can't bear to get on the scales anymore as i just burst into tears.



    I tried to come off the steriods last week by dropping down to 1mg every other day but i had a flare up and the doctor told me to go back up to 2.5mg which at the time was a blessing as it sorted me out but now with the whole weight thing and the wedding looming (12th July 08) i really want off the steriods.



    Sorry for venting i'm so frustrated by it all !! My doctor said that your body creates 7.5mg steriod equivilant naturally so taking anything below that shouldn't really have an major effects but i'm affraid i'm proving that theory wrong (typical me!!)



    xx



    CandyPink + a few extra unwanted lbs!!
  • Oh candy i wish i was only on 2.5mg! Im jealous! lol



    Have you thought that maybe youre body is happy with its weight? How tall are you? If u are under 5.3 id say that 9 stone would be ok for you. You dont want to be unhealthy. I have stopped weighing myself and just concentrating on getting better. Then i will deal with my weight.



    U are barely eating so ure body could be storing up cals. I would be starving if i ate all that. Maybe you need to change ure diet and eat a bit more, exercise. You havent got much to loose and i have faith you will do it. At least you dont eat evry half hour like me! Im a blimp. The last time i weighed myself i was 15st 4lbs. Im officially 6 stone over weight and i am not happy but my health comes first.



    I hope that you get ure tablets sorted and that you are able to shift the lbs for ure big day!!



    Rachel

    xx
  • How's the weight shifting going ladies? I have some new FAB tablets! Although I took 8 x 5mg prednisolone tabs for 2 weeks daily and put tons of weight on so hoping my dress will still fit when it comes in!!!! Sure it will... thank god I have a lace up dress! he he! xx
Sign In or Register to comment.